Scheduled System Maintenance:
On April 27th, single article purchases and IEEE account management will be unavailable from 2:00 PM - 4:00 PM ET (18:00 - 20:00 UTC).
We apologize for the inconvenience.
By Topic

Independent partitioning of algorithms with uniform dependencies

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

The purchase and pricing options are temporarily unavailable. Please try again later.
2 Author(s)
Shang, W. ; Center for Adv. Comput. Studies, Univ. of Southwestern Louisiana, Lafayette, LA, USA ; Fortes, J.A.B.

Uniform dependence algorithms with arbitrary index sets are considered, and two computationally inexpensive methods to find their independent partitions are proposed. Each method has advantages over the other one for certain kinds of applications, and they both outperform previously proposed approaches in terms of computational complexity and/or optimality. Also, lower and upper bounds are given for the cardinality of maximal independent partitions. In multiple instruction multiple data (MIMD) systems, if different blocks of an independent partition are assigned to different processors, communications between processors will be minimized to zero. This is significant because the communications usually dominate the overhead in MIMD machines

Published in:

Computers, IEEE Transactions on  (Volume:41 ,  Issue: 2 )